| Model Number |
8888571059 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
06/14/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Per customer, the staff surgeon stated that the chest tube caused tamponade and it¿s not safe for cardiac patients.No medical intervention was required, and no intubation was necessary.Additional information was received from the surgeon and stated that the original intended procedure for this patient was coronary bypass surgery.There was no malfunction per se of the chest tube.The surgeon further explained that the issue was that the tube in question was much stiffer than their prior products.As such, they are prone to cause compression of adjacent structures (the distal rca and a rita to rca graft).The event resulted in morbidity to the patient involved.The chest tube was removed as a result.The surgeon further stated that the patient expired.At this time the cause of death is unknown, and it was unknown if there was any correlation between the reported incident and the patient¿s death.
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
Additional Manufacturer Narrative
See section b3 for event date provided.Section b5 has been updated to include additional information.
Event or Problem Description
Per customer, the staff surgeon stated that the chest tube caused tamponade and it¿s not safe for cardiac patients.No medical intervention was required, and no intubation was necessary.Additional information was received from the surgeon and stated that the original intended procedure for this patient was coronary bypass surgery.There was no malfunction per se of the chest tube.The surgeon further explained that the issue was that the tube in question was much stiffer than their prior products.As such, they are prone to cause compression of adjacent structures (the distal rca and a rita to rca graft).The event resulted in morbidity to the patient involved.The chest tube was removed as a result.The surgeon further stated that the patient expired.At this time the cause of death is unknown, and it was unknown if there was any correlation between the reported incident and the patient¿s death.Additional information was received from the customer on (b)(6) 2023, and stated that the cause of death is unknown, but likely pulmonary embolus.The customer further stated on (b)(6) 2023, that the incision was made with a blade and and a track was created with a kelly forceps and then the chest tube was inserted in standard fashion.
Event or Problem Description
Per customer, the staff surgeon stated that the chest tube caused tamponade and it¿s not safe for cardiac patients.No medical intervention was required, and no intubation was necessary.Additional information was received from the surgeon and stated that the original intended procedure for this patient was coronary bypass surgery.There was no malfunction per se of the chest tube.The surgeon further explained that the issue was that the tube in question was much stiffer than their prior products.As such, they are prone to cause compression of adjacent structures (the distal rca and a rita to rca graft).The event resulted in morbidity to the patient involved.The chest tube was removed as a result.The surgeon further stated that the patient expired.At this time the cause of death is unknown, and it was unknown if there was any correlation between the reported incident and the patient¿s death.Additional information was received from the customer on (b)(6) 2023 and stated that the cause of death is unknown, but likely pulmonary embolus.
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
Event or Problem Description
Per customer, the staff surgeon stated that the chest tube caused tamponade and it¿s not safe for cardiac patients.No medical intervention was required, and no intubation was necessary.Additional information was received from the surgeon and stated that the original intended procedure for this patient was coronary bypass surgery.There was no malfunction per se of the chest tube.The surgeon further explained that the issue was that the tube in question was much stiffer than their prior products.As such, they are prone to cause compression of adjacent structures (the distal rca and a rita to rca graft).The event resulted in morbidity to the patient involved.The chest tube was removed as a result.The surgeon further stated that the patient expired.At this time the cause of death is unknown, and it was unknown if there was any correlation between the reported incident and the patient¿s death.Additional information was received from the customer on (b)(6) 2023, and stated that the cause of death is unknown, but likely pulmonary embolus.The customer further stated on (b)(6) 2023, that the incision was made with a blade and a track was created with a kelly forceps and then the chest tube was inserted in standard fashion.The customer further mentioned that they are now using teleflex tubes.
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
Additional Manufacturer Narrative
Since a lot number was not provided, the device history record review could not be performed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Per customer, the defective product was discarded.Based on the information available to us, we were unable to confirm the event.In the meantime, all information received will be used for further tracking and trending purposes.